Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Pendleton, OR

July 4, 2014

NWS Pendleton, OR issued this red flag warning at Jul 4, 2014, 8:30 AM PDT. It took effect at Jul 4, 2014, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2014, 8:30 AM PDT (15:30 UTC)
In effect from
Jul 4, 2014, 2:00 PM PDT
Expired
Jul 4, 2014, 8:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS86 KPDT 041530
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
830 AM PDT FRI JUL 4 2014

...INCREASING WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING...

.WINDS WILL INCREASE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF
THE LOWER COLUMBIA BASIN AND THE HANFORD DISTRICT. ALTHOUGH WINDS
ARE NOT EXPECTED TO BE STRONG...THE POSSIBILITY OF RAPID FIRE SPREAD IS
LIKELY.

ORZ641-WAZ641-675-042330-
/O.NEW.KPDT.FW.W.0004.140704T2100Z-140705T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
830 AM PDT FRI JUL 4 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONES OR641...WA641 AND WA675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN ORZ641...FIRE WEATHER ZONE 641 LOWER 
  COLUMBIA BASIN OF OREGON. IN WAZ641...FIRE WEATHER ZONE 641 
  LOWER COLUMBIA BASIN OF WASHINGTON. IN WAZ675...FIRE WEATHER 
  ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN.

  THE AREAS MOST SUSCEPTIBLE TO BREEZY WINDS WILL BE FROM BOARDMAN
  TO PENDLETON...THE HORSE HEAVEN HILLS...AND THE HANFORD
  DISTRICT.

* TIMING...WINDS WILL INCREASE AFTER 2 PM AND REMAIN SLIGHTLY
  BREEZY THROUGH THE EVENING HOURS. THE STRONGEST WINDS WILL OCCUR
  BETWEEN 4 PM AND 7 PM.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND CRITICALLY
  DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. DO NOT LIGHT
  FIREWORKS IN GRASSY AREAS AND MONITOR FIREWORKS AT ALL TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
2 follow-up statements
093 
WWUS86 KPDT 042238
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
338 PM PDT FRI JUL 4 2014

...WIND AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING...

.WINDS HAVE INCREASED THIS AFTERNOON AND WILL CONTINUE THROUGH
THIS EVENING ACROSS PORTIONS OF THE LOWER COLUMBIA BASIN AND THE
HANFORD DISTRICT. ALTHOUGH WINDS ARE NOT EXPECTED TO BE
STRONG...THE POSSIBILITY OF RAPID FIRE SPREAD IS LIKELY.

ORZ641-WAZ641-675-050300-
/O.CON.KPDT.FW.W.0004.000000T0000Z-140705T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
338 PM PDT FRI JUL 4 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR641...WA641 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN ORZ641...FIRE WEATHER ZONE 641 LOWER 
  COLUMBIA BASIN OF OREGON. IN WAZ641...FIRE WEATHER ZONE 641 
  LOWER COLUMBIA BASIN OF WASHINGTON. IN WAZ675...FIRE WEATHER 
  ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. 

THE AREAS MOST SUSCEPTIBLE TO BREEZY WINDS WILL BE FROM BOARDMAN
TO PENDLETON...THE HORSE HEAVEN HILLS...AND THE HANFORD DISTRICT.

* TIMING...WINDS WILL REMAIN SLIGHTLY BREEZY THROUGH THE EVENING
  HOURS WITH THE STRONGEST WINDS OCCURRING THROUGH 7 PM.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS... LOW HUMIDITY... AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. DO NOT 
  LIGHT FIREWORKS IN GRASSY AREAS AND MONITOR FIREWORKS AT ALL 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
588 
WWUS86 KPDT 050255
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
755 PM PDT FRI JUL 4 2014

...WIND SPEEDS HAVE DECREASED THIS EVENING...

ORZ641-WAZ641-675-050400-
/O.EXP.KPDT.FW.W.0004.000000T0000Z-140705T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
755 PM PDT FRI JUL 4 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR641...
WA641 AND WA675...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WIND SPEEDS IN THE COLUMBIA BASIN AND ALONG THE COLUMBIA RIVER
GORGE HAVE DECREASED BELOW RED FLAG CRITERIA. RELATIVE HUMIDITIES
STILL REMAIN IN THE 15 TO 20 PERCENT BUT ARE EXPECTED TO INCREASE
OVER THE NEXT FEW HOURS. THEREFORE...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 8 PM.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 4, 3:00 AM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 4, 3:00 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PDT FRI JUL 4 2014

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. WATER VAPOR SATELLITE
IMAGERY SHOWING WEAK SHORT WAVE APPROACHING THE COAST WITH A BAND OF
MID AND HIGH LEVEL CLOUDS CURRENTLY MOVING THROUGH THE REGION.
ANOTHER SYSTEM IS FOLLOWING THIS ONE AND WILL MOVE THROUGH TONIGHT
AND SATURDAY. WILL GO WITH PARTLY CLOUDY SKIES TODAY THROUGH
SATURDAY. HIGHS WILL BE MOSTLY IN THE 80S TO LOWER 90S. SURFACE
GRADIENTS WILL CONTINUE TO PRODUCE SOME WESTERLY WINDS MAINLY IN THE
AFTERNOON AND EVENINGS. STRONGEST WINDS WILL BE IN THE KITTITAS
VALLEY AND COLUMBIA RIVER GORGE. UPPER RIDGE TO THE SOUTH WILL BUILD
IN SUNDAY RAISING HEIGHTS AND PUSHING MOST OF THE CLOUDS NORTHWARD.
EXPECT MOSTLY SUNNY SKIES WITH TEMPERATURES A FEW DEGREES WARMER. 94

.LONG TERM...MONDAY THROUGH THURSDAY...EXTENDED PERIOD STARTS OUT
WITH A PRONOUNCED MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE
PACIFIC NORTHWEST RESULTING IN SINKING AIR MOTION AND THUS DRY AND
STABLE CONDITIONS MONDAY THROUGH TUESDAY NIGHT. THE ECMWF, GFS AND
CANADIAN MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE RIDGE BREAKING
DOWN OVER THE FORECAST AREA AS THE RIDGE AXIS MOVES EAST TO THE
ROCKIES BY WEDNESDAY THUS ALLOWING FLOW ALOFT TO BACK TO THE
SOUTHWEST WITH A WEAK DISTURBANCE ENTERING THE FORECAST AREA TUESDAY
NIGHT AND WEDNESDAY, WHICH MAY TRIGGER SOME ISOLATED TO WIDELY
SCATTERED CONVECTION ACTIVITY. SO I HAVE INTRODUCED A SLIGHT CHANCE
TO A LOW CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING IN
CENTRAL OREGON AND IN THE MOUNTAINS OF NORTHEAST OREGON. THE
DISTURBANCE EXITS THE REGION LATE WEDNESDAY NIGHT. ON THURSDAY
THE FORECAST AREA WILL UNDER THE INFLUENCE OF A WESTERLY FLOW ALOFT
WHICH WILL PRODUCE SINKING AIR OVER THE REGION FOR DRY AND STABLE
CONDITIONS.  POLAN

&&

.AVIATION...12Z TAFS...VFR CONDITIONS ARE EXPECTED DURING THE NEXT
24 HOURS WITH PASSING MID TO HIGH LEVEL CIRRUS CLOUDS AOA 15K FT
AGL. WINDS AOB 12 KTS CAN BE EXPECTED THIS MORNING BEFORE INCREASING
UP IN THE AFTERNOON TO 5-15 KTS WITH GUSTS OF 20-25 KTS.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  90  58  91  60 /   0   0   0   0
ALW  89  63  90  65 /   0   0   0   0
PSC  92  61  93  59 /   0   0   0   0
YKM  87  59  88  59 /   0  10  10  10
HRI  90  56  91  60 /   0   0   0   0
ELN  86  57  86  57 /   0  10  10  10
RDM  87  49  88  50 /   0   0   0   0
LGD  88  52  88  56 /   0   0   0   0
GCD  88  54  89  55 /   0   0   0   0
DLS  83  59  85  63 /   0  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94/99/99

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.